Alert archive / Missouri / Freeze Warnings in 2012

Freeze Warning 1, NWS Kansas City, MO

April 10, 201228 counties in Missouri; Doniphan County, Kansas

NWS Kansas City, MO issued this freeze warning at Apr 10, 2012, 3:06 AM CDT for 28 counties in Missouri; Doniphan County, Kansas. It took effect at Apr 11, 2012, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2012, 3:06 AM CDT (08:06 UTC)
In effect from
Apr 11, 2012, 3:00 AM CDT
Expired
Apr 11, 2012, 8:00 AM CDT
In force
5 hr
Issued by
NWS Kansas City, MO
All 29 counties

Doniphan County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Chariton County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Howard County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 127 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2012-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2012-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2516 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WWUS73 KEAX 100806
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
306 AM CDT TUE APR 10 2012

...FREEZING TEMPERATURES EXPECTED TONIGHT ACROSS MUCH OF NORTHERN
THROUGH CENTRAL MISSOURI...

.A LARGE AREA OF HIGH PRESSURE WILL MOVE INTO THE CENTRAL PLAINS AND
MIDWEST OVER THE NEXT FEW DAYS RESULTING IN UNSEASONABLY COLD
TEMPERATURES WEDNESDAY MORNING. TEMPERATURES ARE EXPECTED TO FALL TO
OR BELOW FREEZING ACROSS MUCH OF NORTHERN MISSOURI...THROUGH ALL OF
NORTHEASTERN MISSOURI AND MUCH OF CENTRAL MISSOURI. GIVEN THE RECORD
WARMTH OF MARCH AND THE EARLY START TO THE GROWING SEASON...DAMAGE TO
SENSITIVE PLANTS AND VEGETATION IS LIKELY IF NOT PROTECTED.

KSZ102-MOZ001>008-011>017-020>025-030>033-039-040-046-101615-
/O.NEW.KEAX.FZ.W.0001.120411T0800Z-120411T1300Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-RAY-CARROLL-
CHARITON-RANDOLPH-SALINE-HOWARD-COOPER-
INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...
POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL...
FAYETTE...NEW FRANKLIN...BOONVILLE
306 AM CDT TUE APR 10 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM
CDT WEDNESDAY. 


* TIMING: TEMPERATURES ARE EXPECTED TO FALL TO OR BELOW FREEZING
  DURING THE PREDAWN HOURS AND REMAIN AT OR BELOW FREEZING THROUGH
  THE EARLY MORNING HOURS.

* TEMPERATURES: LOW TEMPERATURES WILL FALL INTO THE UPPER 20S TO
  LOWER 30S.

* IMPACTS: PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED IN AN
  EARLY START TO THE GROWING SEASON THIS SPRING. SENSITIVE PLANTS AND
  VEGETATION MAY BE DAMAGED OR KILLED BY THESE UNSEASONABLY COLD
  TEMPERATURES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CDB
5 follow-up statements
896 
WWUS73 KEAX 101642
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1142 AM CDT TUE APR 10 2012

...FREEZING TEMPERATURES EXPECTED TONIGHT ACROSS MUCH OF NORTHERN
THROUGH CENTRAL MISSOURI...

.A LARGE AREA OF HIGH PRESSURE WILL MOVE INTO THE CENTRAL PLAINS
AND MIDWEST OVER THE NEXT FEW DAYS RESULTING IN UNSEASONABLY COLD
TEMPERATURES WEDNESDAY MORNING. TEMPERATURES ARE EXPECTED TO FALL
TO OR BELOW FREEZING ACROSS MUCH OF NORTHERN MISSOURI...THROUGH
ALL OF NORTHEASTERN MISSOURI AND MUCH OF CENTRAL MISSOURI. GIVEN
THE RECORD WARMTH OF MARCH AND THE EARLY START TO THE GROWING
SEASON...DAMAGE TO SENSITIVE PLANTS AND VEGETATION IS LIKELY IF
NOT PROTECTED.

KSZ102-MOZ001>008-011>017-020>025-030>033-039-040-046-110200-
/O.CON.KEAX.FZ.W.0001.120411T0800Z-120411T1300Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-RAY-CARROLL-
CHARITON-RANDOLPH-SALINE-HOWARD-COOPER-
INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...
POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL...
FAYETTE...NEW FRANKLIN...BOONVILLE
1142 AM CDT TUE APR 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY. 

* TIMING: TEMPERATURES ARE EXPECTED TO FALL TO OR BELOW FREEZING 
  DURING THE PREDAWN HOURS AND REMAIN AT OR BELOW FREEZING 
  THROUGH THE EARLY MORNING HOURS. 

* TEMPERATURES: LOW TEMPERATURES WILL FALL INTO THE UPPER 20S TO 
  LOWER 30S. 

* IMPACTS: PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED 
  IN AN EARLY START TO THE GROWING SEASON THIS SPRING. SENSITIVE 
  PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THESE 
  UNSEASONABLY COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

DEROCHE
690 
WWUS73 KEAX 102058
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
358 PM CDT TUE APR 10 2012

...FREEZING TEMPERATURES EXPECTED TONIGHT ACROSS MUCH OF NORTHERN
THROUGH CENTRAL MISSOURI...

.A LARGE AREA OF HIGH PRESSURE WILL MOVE INTO THE CENTRAL PLAINS
AND MIDWEST OVER THE NEXT FEW DAYS RESULTING IN UNSEASONABLY COLD
TEMPERATURES WEDNESDAY MORNING. TEMPERATURES ARE EXPECTED TO FALL
TO OR BELOW FREEZING ACROSS MUCH OF NORTHERN MISSOURI...THROUGH
ALL OF NORTHEASTERN MISSOURI AND MUCH OF CENTRAL MISSOURI. GIVEN
THE RECORD WARMTH OF MARCH AND THE EARLY START TO THE GROWING
SEASON...DAMAGE TO SENSITIVE PLANTS AND VEGETATION IS LIKELY IF
NOT PROTECTED.

KSZ102-MOZ001>008-011>017-020>025-030>033-039-040-046-110500-
/O.CON.KEAX.FZ.W.0001.120411T0800Z-120411T1300Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-RAY-CARROLL-
CHARITON-RANDOLPH-SALINE-HOWARD-COOPER-
INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...
POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL...
FAYETTE...NEW FRANKLIN...BOONVILLE
358 PM CDT TUE APR 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY. 

* TIMING: TEMPERATURES ARE EXPECTED TO FALL TO OR BELOW FREEZING 
  DURING THE PREDAWN HOURS AND REMAIN AT OR BELOW FREEZING 
  THROUGH THE EARLY MORNING HOURS. 

* TEMPERATURES: LOW TEMPERATURES WILL FALL INTO THE UPPER 20S TO 
  LOWER 30S. 

* IMPACTS: PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED 
  IN AN EARLY START TO THE GROWING SEASON THIS SPRING. SENSITIVE 
  PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THESE 
  UNSEASONABLY COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

DEROCHE
354 
WWUS73 KEAX 110256
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
956 PM CDT TUE APR 10 2012

...FREEZING TEMPERATURES EXPECTED TONIGHT ACROSS MUCH OF NORTHERN
THROUGH CENTRAL MISSOURI...

.A LARGE AREA OF HIGH PRESSURE WILL DELIVER DRY NORTH WINDS INTO THE
REGION TONIGHT...ALLOWING TEMPERATURES TO FALL QUICKLY UNDER CLEAR
SKIES. TEMPERATURES ARE EXPECTED TO FALL TO AT OR BELOW FREEZING
ACROSS MUCH OF NORTHERN MISSOURI...THROUGH ALL OF NORTHEASTERN
MISSOURI AND MUCH OF CENTRAL MISSOURI. GIVEN THE RECORD WARMTH OF
MARCH AND THE EARLY START TO THE GROWING SEASON...DAMAGE TO
SENSITIVE PLANTS AND VEGETATION IS LIKELY IF LEFT UNPROTECTED. 

KSZ102-MOZ001>008-011>017-020>025-030>033-039-040-046-111300-
/O.CON.KEAX.FZ.W.0001.120411T0800Z-120411T1300Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-RAY-CARROLL-
CHARITON-RANDOLPH-SALINE-HOWARD-COOPER-
INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...
POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL...
FAYETTE...NEW FRANKLIN...BOONVILLE
956 PM CDT TUE APR 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY. 

* TIMING: TEMPERATURES ARE EXPECTED TO FALL TO AT OR BELOW FREEZING
  AFTER 3 AM ACROSS THE WARNED AREA...WITH READINGS WARMING QUICKLY
  AFTER 8 AM.

* IMPACTS: ALTHOUGH VERY DRY CONDITIONS WILL LIKELY PREVENT THE
  FORMATION OF FROST...AIR TEMPERATURES BELOW FREEZING FOR SEVERAL
  HOURS CAN SEVERELY DAMAGE TENDER VEGETATION. PROLONGED WARMTH
  THROUGH THE MONTH OF MARCH RESULTED IN AN EARLY START TO THE
  GROWING SEASON THIS SPRING. SENSITIVE PLANTS AND VEGETATION MAY BE
  DAMAGED OR KILLED BY THESE UNSEASONABLY COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

BOOKBINDER
032 
WWUS73 KEAX 110815
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
315 AM CDT WED APR 11 2012

...FREEZING TEMPERATURES EXPECTED ACROSS MUCH OF NORTHERN AND CENTRAL
MISSOURI THIS MORNING AND AGAIN TONIGHT ACROSS NORTH CENTRAL
MISSOURI...

.TEMPERATURES ARE EXPECTED TO FALL TO AT OR BELOW FREEZING ACROSS
MUCH OF NORTHERN AND CENTRAL MISSOURI EARLY THIS MORNING AND THEN
AGAIN TONIGHT ACROSS NORTH CENTRAL MISSOURI. GIVEN THE RECORD WARMTH
OF MARCH AND THE EARLY START TO THE GROWING SEASON...DAMAGE TO
SENSITIVE PLANTS AND VEGETATION IS LIKELY IF LEFT UNPROTECTED.

MOZ007-008-016-017-024-025-032-033-111615-
/O.NEW.KEAX.FZ.W.0002.120412T0800Z-120412T1300Z/
/O.CON.KEAX.FZ.W.0001.000000T0000Z-120411T1300Z/
PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON-CHARITON-RANDOLPH-
INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING...
MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA...
SALISBURY...KEYTESVILLE...MOBERLY
315 AM CDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM
CDT THURSDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT
THIS MORNING. 

* TIMING: BELOW FREEZING TEMPERATURES THIS MORNING WILL WARM QUICKLY
  AFTER 8 AM. AFTER 3AM TONIGHT TEMPERATURES SHOULD ONCE AGAIN FALL
  BELOW FREEZING.

* IMPACTS: ALTHOUGH VERY DRY CONDITIONS WILL LIKELY PREVENT THE 
  FORMATION OF FROST...AIR TEMPERATURES BELOW FREEZING FOR 
  SEVERAL HOURS CAN SEVERELY DAMAGE TENDER VEGETATION. PROLONGED 
  WARMTH THROUGH THE MONTH OF MARCH RESULTED IN AN EARLY START 
  TO THE GROWING SEASON THIS SPRING. SENSITIVE PLANTS AND 
  VEGETATION MAY BE DAMAGED OR KILLED BY THESE UNSEASONABLY COLD 
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ102-MOZ001>006-011>015-020>023-030-031-039-040-046-111300-
/O.CON.KEAX.FZ.W.0001.000000T0000Z-120411T1300Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-HOLT-
ANDREW-DE KALB-DAVIESS-GRUNDY-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-RAY-CARROLL-SALINE-HOWARD-COOPER-
INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...
TRENTON...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...
CHILLICOTHE...RICHMOND...CARROLLTON...MARSHALL...FAYETTE...
NEW FRANKLIN...BOONVILLE
315 AM CDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* TIMING: BELOW FREEZING TEMPERATURE ACROSS THE WARNED AREA WILL WARM
  QUICKLY AFTER 8 AM.

* IMPACTS: ALTHOUGH VERY DRY CONDITIONS WILL LIKELY PREVENT THE 
  FORMATION OF FROST...AIR TEMPERATURES BELOW FREEZING FOR 
  SEVERAL HOURS CAN SEVERELY DAMAGE TENDER VEGETATION. PROLONGED 
  WARMTH THROUGH THE MONTH OF MARCH RESULTED IN AN EARLY START 
  TO THE GROWING SEASON THIS SPRING. SENSITIVE PLANTS AND 
  VEGETATION MAY BE DAMAGED OR KILLED BY THESE UNSEASONABLY COLD 
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MJM
003 
WWUS73 KEAX 111259
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
759 AM CDT WED APR 11 2012

...FREEZING TEMPERATURES EXPECTED TONIGHT ACROSS NORTH CENTRAL
MISSOURI...

.TEMPERATURES ARE EXPECTED TO FALL TO AT OR BELOW FREEZING TONIGHT
ACROSS NORTH CENTRAL MISSOURI. GIVEN THE RECORD WARMTH OF MARCH AND
THE EARLY START TO THE GROWING SEASON... DAMAGE TO SENSITIVE PLANTS
AND VEGETATION IS LIKELY IF LEFT UNPROTECTED.

MOZ007-008-016-017-024-025-032-033-112100-
/O.EXP.KEAX.FZ.W.0001.000000T0000Z-120411T1300Z/
/O.CON.KEAX.FZ.W.0002.120412T0800Z-120412T1300Z/
PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON-CHARITON-RANDOLPH-
INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING...
MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA...
SALISBURY...KEYTESVILLE...MOBERLY
759 AM CDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
THURSDAY...
...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING. A FREEZE
WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. 


* TIMING: AFTER 3 AM TONIGHT TEMPERATURES SHOULD FALL BELOW
  FREEZING...WARMING QUICKLY AFTER 8 AM THURSDAY.

* IMPACTS: ALTHOUGH VERY DRY CONDITIONS WILL LIKELY PREVENT THE
  FORMATION OF FROST...AIR TEMPERATURES BELOW FREEZING FOR SEVERAL
  HOURS CAN SEVERELY DAMAGE TENDER VEGETATION. PROLONGED WARMTH
  THROUGH THE MONTH OF MARCH RESULTED IN AN EARLY START TO THE
  GROWING SEASON THIS SPRING. SENSITIVE PLANTS AND VEGETATION MAY BE
  DAMAGED OR KILLED BY THESE UNSEASONABLY COLD TEMPERATURES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ102-MOZ001>006-011>015-020>023-030-031-039-040-046-111400-
/O.EXP.KEAX.FZ.W.0001.000000T0000Z-120411T1300Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-HOLT-
ANDREW-DE KALB-DAVIESS-GRUNDY-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-RAY-CARROLL-SALINE-HOWARD-COOPER-
INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...
TRENTON...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...
CHILLICOTHE...RICHMOND...CARROLLTON...MARSHALL...FAYETTE...
NEW FRANKLIN...BOONVILLE
759 AM CDT WED APR 11 2012

...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING. 

TEMPERATURES WILL QUICKLY WARM THIS MORNING ACROSS NORTHWEST AND
NORTH CENTRAL MISSOURI. AS A RESULT...THE FREEZE WARNING WILL EXPIRE
AT 8 AM. 



$$

ACH

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this freeze warning went out at Apr 9, 11:49 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Apr 9, 11:49 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1149 PM CDT MON APR 9 2012

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

Relatively quiet conditions in the short term, with primary concerns
focused on overnight low temperatures tonight and Tuesday night.

This afternoon, subtle shortwave trough is beginning to move across
northern Colorado and into western Kansas.  As this wave crosses
Kansas it may be strong enough to induce an area of thunderstorms
across portions of southern Kansas and northern Oklahoma along an
area of weak surface convergence and warm advection aloft.  The
resultant activity could provide a bit more cloud cover in the
southwestern third of the CWA.  Otherwise, secondary cold front will
settle into Missouri and northern Kansas overnight.  Boundary layer
moisture has dropped significantly with additional drier air also
advecting southward.  Temperatures should fall into the 30s in most
locations with even a few lower 30s in northern and northeastern
Missouri.  Soundings and boundary layer moisture and wind progs are
not all that supportive of widespread radiational frost formation.
The bigger threat could be a few valley areas falling very briefly
below freezing. Given the sustained period of near freezing temps is
not expected to be that long in duration, will not issue a freeze
warning and only highlight with an SPS.

Tuesday and Tuesday night:  Surface high pressure will continue to
dominate the region as baroclinic zone settles to the southwest of
the CWA.  Would expect near to slightly below normal temperatures
despite the slight hint of cold air advection aloft.  A slightly
higher threat of near freezing temperatures will arrive Tuesday
night into Wednesday morning. Once again, a light surface wind will
continue to advect drier boundary layer air southwest which may keep
the frost threat at bay.  However, the drier air and lighter winds
may promote a higher threat to fall below freezing especially in
areas from Bethany to Chillicothe, Kirksville and Moberly.  The
duration of time below freezing would be short, but given the
significant plant growth even these temperatures may still cause
limited damage.  Elsewhere, temperatures will fall into the mid-30s
which should be warm enough to prevent widespread damage to all but
the very sensitive plants.

Wednesday-Wednesday night:  Models are in a little better agreement
for temperatures on Wednesday. With full sunshine we should be able
to reach into the upper 50s to lower 60s.  The frost/freeze threat
should subside Wednesday night as increasing warm advection to the
west and a return of southwesterly flow aloft brings cirrus over the
region.

Dux

Medium Range (Thursday-Monday)...

A more active weather pattern will set up across the Northern and
Central Plains for the start of the extended forecast period and
persist through the weekend. An upper level ridge will move into the
central CONUS on Thursday and push east of the area on Friday as a
large upper level trough comes sweeping into the western U.S. The
upper low will dig southward over the weekend, stalling over the
southern Rockies Sunday into Monday before lifting into the Central
Plains.

For Thursday, attention is on an area of low pressure over the
Northern Plains that will slowly push eastward. Models continue to
struggle in determining when precipitation will move into the
forecast area. GEM/ECMWF/NAM are more progressive in bringing
precipitation in by Thursday morning/afternoon, with the GFS
remaining the slowest in holding precipitation off until late
Thursday night. Best chances for widespread shower and thunderstorm
activity look to be from Thursday night through Saturday as the
surface low slowly tracks toward the Great Lakes region and a second
surface low develops just west of the forecast area. Some
thunderstorms during this period could become strong to severe as
BUFR soundings show moderate instability and good speed wind shear
present. Models also continue to disagree on when precipitation will
push east of the area, with GFS having it exit late Saturday evening
while the ECMWF keeps a fairly steady stream of moisture surging in
just south of the region through the beginning of next week as the
stalled upper low lifts northward into the Central Plains. This
pattern would result in the potential for scattered precipitation
chances across portions of central and southern Missouri for the
start of the work week.

As for temperatures, conditions will be warming back to above normal
conditions by the end of the work and continue through the weekend
as the region is expected to remain in the warm sector with a
southerly flow as the surface low tracks north and east of the area.
By the end of the weekend into early next week, models currently
showing a ~20F degree spread in temperatures due to the large
variance in model solutions, so have gone with a consensus blend for
that period.

ACH

&&

.AVIATION...

No change to previous thinking for the 06Z TAFs. Periods of mid
clouds will continue to provide variable to broken ceilings through
the balance of the overnight hours, with mainly clear conditions
after 12Z.

Winds should remain rather light at 4-6 knots through the periods,
with an average direction from the northeast (trending more north at
STJ).

Bookbinder

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO EAX
Hazardous weather outlook, Apr 9, 6:06 PM CDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
606 PM CDT MON APR 9 2012

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-101100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
606 PM CDT MON APR 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

PATCHY FROST IS EXPECTED LATE TONIGHT ACROSS MUCH OF NORTHERN
MISSOURI AS EARLY MORNING TEMPERATURES FALL INTO THE LOWER TO MIDDLE
30S. WIDESPREAD FREEZE CONDITIONS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GUSTY AFTERNOON WINDS AND DRY CONDITIONS WILL BRING A HEIGHTENED
FIRE DANGER ACROSS NORTH CENTRAL AND NORTHEAST MISSOURI TUESDAY
AFTERNOON.

PATCHY TO WIDESPREAD FROST IS EXPECTED WEDNESDAY MORNING ACROSS
NORTHERN AND CENTRAL MISSOURI...AS MORNING LOWS FALL INTO THE LOW TO
MID 30S. SHELTERED LOCATIONS AND VALLEYS MAY EXPERIENCE A BRIEF
PERIOD OF BELOW FREEZING TEMPERATURES...MAINLY IN NORTHEASTERN AND
EASTERN MISSOURI.

THUNDERSTORMS ARE LIKELY ACROSS THE REGION LATE THURSDAY THROUGH
SATURDAY. THERE MAY BE A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS
FRIDAY AFTERNOON AND AGAIN ON SATURDAY ACROSS EASTERN KANSAS AND
WESTERN MISSOURI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH WEDNESDAY.

BOOKBINDER

In the hours before

Special weather statement, Apr 9, 10:11 PM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL
1011 PM CDT MON APR 9 2012

MOZ001>005-011>014-022-101200-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-DE KALB-
DAVIESS-CALDWELL-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...KINGSTON...HAMILTON...
POLO
1011 PM CDT MON APR 9 2012

...AREAS OF FROST POSSIBLE WEDNESDAY MORNING...

LATE EVENING TEMPERATURES REMAINED IN THE 50S ACROSS NORTHWEST
MISSOURI ALONG WITH CONSIDERABLE MID CLOUD COVER. VERY DRY AIR WILL
BEGIN TO SURGE INTO THE REGION AFTER MIDNIGHT...AND ALTHOUGH
TEMPERATURES WILL LIKELY FALL INTO THE MID 30S BY DAYBREAK...
CONDITIONS NO LONGER APPEAR FAVORABLE FOR FROST DEVELOPMENT.

CONDITIONS MORE FAVORABLE FOR A WIDESPREAD FROST ARE EXPECTED ACROSS
FAR NORTHWEST MISSOURI WEDNESDAY MORNING AS READINGS FALL INTO THE
LOWER 30S. ONCE AGAIN...PATCHY AREAS OF FROST MAY BE POSSIBLE. WITH
LIGHTER WINDS EXPECTED TUESDAY NIGHT...ISOLATED LOCATIONS MAY
BRIEFLY FALL BELOW FREEZING AROUND DAYBREAK. A WIDESPREAD HARD
FREEZE IS NOT EXPECTED. PROTECTIVE MEASURES MAY NEED TO BE TAKEN FOR
VERY SENSITIVE VEGETATION.

MOZ006>008-015>017-023>025-031>033-039-040-046-101200-
MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-LINN MO-
MACON-CARROLL-CHARITON-RANDOLPH-SALINE-HOWARD-COOPER-
INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...CARROLLTON...
SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE...
NEW FRANKLIN...BOONVILLE
1011 PM CDT MON APR 9 2012

...FROST AND A LIGHT FREEZE POSSIBLE WEDNESDAY MORNING...

LATE EVENING TEMPERATURES REMAINED IN THE 50S ACROSS NORTH CENTRAL
AND NORTHEAST MISSOURI ALONG WITH CONSIDERABLE MID CLOUD COVER. VERY
DRY AIR WILL BEGIN TO SURGE INTO THE REGION AFTER MIDNIGHT...AND
ALTHOUGH TEMPERATURES WILL LIKELY FALL INTO THE MID 30S BY
DAYBREAK...CONDITIONS NO LONGER APPEAR FAVORABLE FOR FROST
DEVELOPMENT.

OVERNIGHT LOW TEMPERATURES MAY FALL SLIGHTLY FURTHER IN AREAS OF
NORTHEASTERN AND NORTH CENTRAL MISSOURI BY WEDNESDAY MORNING AS WINDS
TURN LIGHT AND VARIABLE. LOW TEMPERATURES MAY BRIEFLY FALL BETWEEN 29
AND 32 DEGREES IN SOME LOCATIONS. PATCHY FROST WILL ONCE AGAIN BE
POSSIBLE...AND A LIGHT FREEZE COULD IMPACT PORTIONS OF THE AREA.
HOWEVER...TEMPERATURES ARE NOT EXPECTED TO REMAIN BELOW FREEZING FOR
AN EXTENDED PERIOD OF TIME. PROTECTIVE MEASURES MAY NEED TO BE TAKEN
FOR VERY SENSITIVE VEGETATION.

BOOKBINDER

Nearby

Freeze Warnings in Missouri, 2012Freeze Warnings in Kansas, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.